MAUDE Adverse Event Report: ETHICON INC. PRLNE BLU 24IN 8-0 D/A BV175-6 EP; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. PRLNE BLU 24IN 8-0 D/A BV175-6 EP; SUTURE, NONABSORBABLE, SYNTHETIC
Catalog Number EP8741H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/21/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 10/17/2025.H6 component code: g07002 - no device problem found.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional information was requested the following was obtained: was there any change in the patient¿s post-operative care due to the prolonged procedure? - no.- were there patient consequences? if yes, please explain.¿ no.- kindly confirm the device return status.¿ sent by courier.Note: please mention the source through which the information is received (information received from dr, nurse etc.) - (b)(6).H3 investigational summary: the product was returned to ethicon for evaluation.One open folder with one detached needle and one needle suture pieces was received for analysis.The product code ep8741h is double armed.Upon visual inspection of the detached needle, the swage and attachment area were noted to be as expected.The barrel hole was examined under magnification, and no suture remnant was noted.In the inspection of the needle suture piece, the swage and attachment area were observed to be as expected.The suture piece was examined, and the end was noted to be cut likely caused by a surgical instrument.No anomalies or issues related to breakage suture was observed during the evaluation.The other suture piece was not returned for evaluation.Per the condition of the returned sample the functional test could not be performed.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.Based on the current condition of the returned sample, it is not possible to definitively determine the root cause of the reported complaint.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.The following information was reported: was surgery delayed due to the reported event? --> yes, if yes, number of minutes: --> 30 minutes, action taken when event occurred? --> used 3rd foil to complete the anastomosis, was procedure successfully completed? --> yes, were fragments generated? --> unknown, if yes, were they removed easily without additional intervention? --> unknown, patient status/ outcome / consequences --> was other medical intervention (e.G.X-rays, additional procedures, prescriptions, otc, revision) required: --> unknown, is the patient part of a clinical study --> unknown.
 
Event or Problem Description
It was reported that a patient underwent a cabg procedure on (b)(6) 2025 and suture was used.While suturing the distal anastomosis in cabg surgery, found the suture thread gets snapped while applying the 1st knot after completing the entire suturing, this has happened in consecutive 2 foils and 3rd foil dr.Used was able to apply knot.There were no patient consequences reported.Additional information was requested.

Brand Name
PRLNE BLU 24IN 8-0 D/A BV175-6 EP
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
*   00754
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key23325060
Report Number2210968-2025-12012
Device Sequence Number9910355
Product Code GAW
UDI-Device Identifier10705031206809
UDI-Public(01)10705031206809(17)280930(10)TLBCJD
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberEP8741H
Device Lot NumberTLBCJD
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/15/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/27/2025
Initial Report FDA Received Date10/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown